| Catalog Number |
MZ5303 |
| Medical Device Problem Codes |
Backflow (1064); Leak/Splash (1354)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/31/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the bd maxplus pressure rated extension set had flow issues.The following information was provided by the initial reporter, translated from chinese to english: on (b)(6) 2025, in ward m6, a nurse was administering an iv to a patient and used a brand new transparent needleless connector.During use, it was discovered that the needleless connector was blocked, resulting in unsuccessful air venting and rendering it unusable.After replacing it with a new transparent needleless connector, air venting was unobstructed, and it could be used normally.
Additional Manufacturer Narrative
Device evaluation: a mz5303 product was not available for investigation of (b)(4); the lot number was unavailable.The feedback provided by the customer states that, "backflow occurred at the connection, resulting in a blood leak." no further information was available to assist the investigation in this instance.The details of this feedback were forwarded to the manufacturing site for investigation.The lot number was not available and therefore it is not possible to perform a review of the production documentation for this particular product.The root cause of the customer¿s experience could not be determined in this instance as no sample was received for investigation.Without a sample to examine it is not possible to determine whether a manufacturing defect could have caused or contributed to a report of this nature.However, please note the maxzero is not a back check valve and under certain circumstances it is possible for blood to back flow into the maxzero; such a phenomenon can occur if the patient has high blood pressure.As stated in the directions for use "flush the maxzero after each use with normal saline or in accordance with facility protocol." and "failure to properly prime the device can result in reflux".Although it was not possible to determine a definite root cause for this issue, the quality team at the manufacturing site has been informed of this complaint in order to be aware of the reported failure mode during future production of this product.In this instance, without the complaint sample to examine it has not been possible to conclusively link this feedback to a specific failure mode; however, a review of the customer feedback database indicates that this is a rare occurrence with a small number of similar reports against the mz5303 set in the past 12 months.